Urinary Track Infection and Dermatographism Skin HIves

by SS
(NJ)

This all sounds exactly like what I've been experiencing for several months, almost a year.

It started with several UTI's (urinary track infections) over a 4-6 month period. I took antibiotics 4 times. Some small hives appeared on my torso and hands and feet were itchy. I switched over to Levoquin and had deep itching under the skin on my hands. Basically, I was under a stressful work situation, plus the penicillin and UTI for a long period of time. Could all of this combined cause the hives? Hives continued and got worse more than 6 months after taking antibiotics. An allergist found no cause.

Now I have issues with swelling/itching of the feet and hands. Any pressure applied to areas of my body cause a histamine release and swelling. Blood pressure cuffs, tight shoes or clothing, anything. My hands get deep itching and swelling under the skin.

The Doctor found a herniated disk in my lower back. I would imagine this is swelling as well. It's been more than a year that I've had back pain. Would the internal swelling of the back, cause the histamine release? I'm treating the back with physical therapy. The hives subsided over the past month, but the hands and feet are the main problem now and are very itchy and they swell. Some sporadic joint pain as well. Not sure what to do at this point.


A number of variables are at play here and they all could have caused the dermatographism skin condition. Stress, infections, and antibiotic use all are linked to the dermatographism skin problem. Not sure about the link to your back problem. Antihistamines are the normal way to control this skin problem. Many also try natural treatments in order to remedy this skin problem without the constant use of antihistamines.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism Questions and Answers.

Copyright 2006-2016 healthy-skincare.com

Disclaimer and Privacy Policy